Alert archive / Puerto Rico / Flash Flood Warnings in 2003
Flash Flood Warning 108, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 13, 2003, 9:50 AM CST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2003, 9:50 AM CST (15:50 UTC)
- Expired
- Nov 14, 2003, 8:00 AM CST
- In force
- 22 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGCA52 TJSJ 131551 FFWSJU PRC001-003-005-007-009-011-013-015-017-019-021-023-025-027-029-031- 033-035-037-039-041-043-045-047-051-053>055-057-059-061-063-065-067- 069-071-073-075-077-079-081-083-085-087-089-091-093-095-097-099-101- 103-105-107-109-111-113-115-117-119-121-123-125-127-129-131-133-135- 137-139-141-143-145-149-151-153-132200- BULLETIN-EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN JUAN PR 1150 AM AST THU NOV 13 2003 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS BEEN EXTENDED ON TIME * A FLASH FLOOD WARNING FOR ALL THE MUNICIPALITIES OF MAINLAND PUERTO RICO * UNTIL 600 PM AST * AT 1148 AM AST...THE DOPPLER RADAR INDICATED A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS MOVING WEST TO EAST ACROSS THE ISLAND OF PUERTO RICO. LOCAL RESIDENTS AND THE CIVIL DEFENSE AUTHORITIES CONTINUE TO REPORT VERY HEAVY RAIN AND FLOODING ACROSS MUCH OF THE REGION. ESTIMATED RAINFALL ACCUMULATIONS BETWEEN TWO TO THREE INCHES HAVE ALREADY BEEN NOTED ACROSS PORTIONS OF THE NORTHEAST SOUTHERN AND INTERIOR SECTIONS OF THE ISLAND. ADDITIONAL RAINFALL OVER AN ALREADY SATURATED TERRAIN WILL CONTINUE TO AGGRAVATE THE FLASH FLOODING CONDITIONS. THIS WARNING INCLUDES ALL RIVERS...STREAMS AND TRIBUTARIES WITHIN THE WARNING AREA. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM LOCAL CIVIL DEFENSE OR LAW OFFICIALS. $$ MORALES
1 follow-up statement
000 WGCA72 TJSJ 132047 FFSSJU PRC009-019-043-075-107-113-123-133-149-132200- BULLETIN-IMMEDIATE BROADCAST REQUESTED FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 445 PM AST THU NOV 13 2003 ...MORE HEAVY RAINFALL TO AFFECT AREAS FROM PONCE TO SALINAS... A FLASH FLOOD WARNING CONTINUES IN EFFECT FOR ALL OF PUERTO RICO THROUGH 600 THIS EVENING. THE HEAVIEST RAIN THROUGH 600 PM WILL AFFECT MUCH OF THE SOUTH CENTRAL COAST OF PUERTO RICO...ESPECIALLY IN AREAS BETWEEN PONCE AND SALINAS. ADDITIONAL RAINFALL OF UP TO 2 INCHES IS EXPECTED IN THESE AREAS WHICH WILL ONLY AGGRAVATE THE CURRENT FLOOD SITUATION. THIS ADDITIONAL RAINFALL WILL SEND RIVERS AGAIN OUT OF THEIR BANKS. THE STAGE OF RIO COMERIO AS OF 430 PM WAS 9.09 FEET...ONLY 0.91 FEET BELOW ITS FLOOD STAGE. THIS RIVER WILL LIKELY GO OUT OF ITS BANKS AGAIN THIS EVENING...SEEK HIGHER GROUND $$ DG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 13, 9:35 AM CST, 15 minutes earlier.
Area forecast discussion, Nov 13, 9:35 AM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1135 AM AST THU NOV 13 2003 FLOOD WATCH FOR THE U.S.V.I. HAS BEEN DISCONTINUED LATE THIS MORNING AS WATER LEVELS HAVE SUBSIDED DUE TO LIMITED RAINFALL PAST 12 HOURS. MOIST SOUTHERLY FLOW WILL CONTINUE TO INDUCE SHOWERS AND TSTORMS TRANSLATING NORTHWARD ACROSS P.R. THROUGHOUT THE AFTERNOON AND WILL FURTHER WORSEN LOCAL FLOODING CONDITIONS. EVEN WITH ONLY LIGHT TO MODERATE RAINS PAST 6 HOURS ACROSS INTERIOR AND NORTH COASTS...NORTH COAST RIVERS ALREADY FLOWING OUT OF THEIR BANKS...AND MORE RAINFALL IS EXPECTED THIS AFTERNOON AND EVENING. FLASH FLOOD WARNING WILL REMAIN IN EFFECT FOR ALL OF PUERTO RICO THROUGH THIS EVENING...WITH HIGH RAINFALL AMOUNTS THIS AFTERNOON EXPECTED ALONG THE SOUTHERN SLOPES AND INTERIOR OF THE ISLAND. ACTIVITY EXPECTED TO GRADUALLY SHIFT NORTHEAST NEXT 24 HOURS. .3 AM DISCUSSION... A FLASH FLOOD WATCH WILL CONTINUE IN EFFECT THROUGH 8AM THIS MORNING...BUT WILL LIKELY BE EXTENDED THROUGH THIS AFTERNOON FOR ALL PUERTO RICO AND THE U.S. VIRGIN ISLANDS. A FLOOD WARNING REMAINS IN EFFECT FOR MOST OF THE EASTERN HALF OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS. A BROAD AREA OF LOW PRESSURE IS CENTERED JUST WEST OF THE LOCAL AREA AND AN UPPER LEVEL TROUGH IS LOCATED TO THE WEST AND NORTHWEST OF THE REGION. 13/00Z SOUNDING INDICATED THAT THE HELICITY HAD INCREASED TO 90 AND PRECIPITABLE WATER IS 2.41 INCHES. MODELS INDICATE THAT THIS TROPICAL DISTURBANCE WILL REMAIN STATIONARY ACROSS OUR FA THROUGH AT LEAST LATE FRIDAY AS IT SLOWLY DISSIPATES OR DRIFT NORTH. THETA-E FIELD SHOWS ABUNDANT LOW LEVEL MOISTURE TO PERSISTS THROUGH AT LEAST SATURDAY. SIGNIFICANT MID LEVEL RISING MOTION AND UPPER LEVEL DIVERGENCE WILL CONTINUE THROUGH LATE FRIDAY TO MAINTAIN A SUSTAINED MODERATE TO STRONG CONVECTION ACROSS THE LOCAL ISLANDS. THE POTENTIAL FOR HEAVY RAINFALL AND AGGRAVATED FLOODING PROBLEMS WILL CONTINUE ACROSS THE REGION TODAY THROUGH EARLY FRIDAY. FOR MARINE CONDITIONS...SEAS 5 TO 6 FEET ARE FORECASTED OVER THE ATLANTIC OFF SHORE WATERS...WHILE LOWER SEAS ARE EXPECTED ELSEWHERE. A SOUTH TO SOUTHEAST WIND FLOW WILL DOMAIN TODAY ACROSS THE LOCAL WATERS. MENTIONED LOCALLY HIGHER SEAS AND WINDS...AND VISIBILITIES LOCALLY 1 NAUTICAL MILE OR LESS IN AND NEAR SCATTERED THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAINFALL. ROCHE .SJU... .PR...FFA PRZALL. FFW PRZALL. .VI...FFA VIZALL. EQUIPMENT...NO PROBLEMS AT THIS TIME
Hazardous weather outlook, Nov 13, 3:13 AM CST, 6 hours 37 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-122200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST THURSDAY NOV 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP AND MOVE INLAND ACROSS PUERTO RICO INCLUDING THE ISLANDS OF VIEQUES AND CULEBRA THROUGH THIS EVENING. THE WEST...AND NORTHWEST SECTIONS SECTIONS OF PUERTO RICO WILL ALSO SEE AND INCREASE IN SHOWERS AND THUNDERSTORMS TODAY AS A SURFACE LOW PRESSURE SYSTEM MOVES NORTH NORTHEAST ACROSS THE ISLAND. AREAS OF HEAVY RAINFALL ARE POSSIBLE ACROSS ALL OF PUERTO RICO. PREVIOUS RAINFALL HAVE JUST ABOUT SATURATED ALL TERRAIN ACROSS PUERTO RICO AND THE ADJACENT ISLANDS. LANDSLIDES AND OR ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR ALL OF PUERTO RICO THROUGH 600 PM THIS THURSDAY EVENING....WITH HIGH PROBABILITIES OF THE CONTINUED ISSUANCE OF FLOOD WARNINGS ACROSS PORTIONS OF THE ISLAND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. .FRIDAY THROUGH WEDNESDAY...AS THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THE CURRENT WEATHER CONDITIONS CONTINUES TO DRIFT NORTH NORTHEAST ACROSS PUERTO RICO...LOCAL WEATHER CONDITIONS WILL SLOWLY IMPROVE BY LATE FRIDAY AND THEREAFTER. MEANWHILE...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE LOCAL AREAS ARE EXPECTED. THERE IS A HIGH POTENTIAL FOR URBAN AND FLASH FLOODING ON FRIDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE INLAND ACROSS THESE ISLANDS THROUGH THIS EVENING. PREVIOUS RAINFALL HAVE COMPLETELY SATURATED SOILS ACROSS THE U.S. VIRGIN ISLANDS AND ADJACENT ISLANDS. LANDSLIDES OR ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 600 PM THIS EVENING...AS A RESULT THE POTENTIAL OF GUT AND STREAM FLOODING WILL CONTINUE TODAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. .FRIDAY THROUGH WEDNESDAY...AS A BROAD LOW PRESSURE SYSTEM RESPONSIBLE FOR THE CURRENT WEATHER CONDITIONS CONTINUES TO DRIFT NORTH NORTHEAST ACROSS PUERTO RICO...LOCAL WEATHER CONDITIONS WILL SLOWLY IMPROVE BY FRIDAY AND THEREAFTER. MEANWHILE...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE LOCAL AREAS ARE EXPECTED. THERE IS A GOOD POTENTIAL FOR URBAN AND GUT FLOODING ON FRIDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
In the hours before
Special weather statement, Nov 13, 7:15 AM CST, 2 hours 35 minutes before
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
Special weather statement, Nov 13, 7:37 AM CST, 2 hours 13 minutes before
PRZ003-004-006-007-009>011-131415- BOLETIN-SE REQUIERE DIFUSION INMEDIATA COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 915 AM AST JUEVES 13 DE NOVIEMBRE DE 2003 ...LAS LLUVIAS FUERTES CONTINUARAN INUNDANDO LOS SECTORES DEL SUR Y SUROESTE DE PUERTO RICO DURANTE EL RESTO DE LA MANANA... EL RADAR DOPPLER CONTINUA MOSTRANDO LINEAS Y GRUPOS DE AGUACEROS MUY FUERTES CON TRONADAS MOVIENDOSE DESDE LAS AGUAS LOCALES DEL CARIBE HACIA EL NORTE A TRAVES DE LOS SECTORES COSTEROS DEL SUR Y SUROESTE DE PUERTO RICO ESTA MANANA. A LAS 9 AM...EL RADAR DOPPLER ESTIMO QUE LAS LLUVIAS FUERTES HABIAN DEJADO DE UNA A DOS PULGADAS DURANTE LA PASADA HORA A TRAVES DE LAJAS Y CABO ROJO...LA MAYOR PARTE DE PONCE...Y LA LLUVIA AUMENTANDO A TRAVES DE MAUNABO Y PATILLAS. ES POSIBLE LLUVIA ADICIONAL DE UNA A TRES PULGADAS DURANTE LAS PROXIMAS HORAS A TRAVES DE TODO EL SUR Y SUROESTE...LO QUE EMPEORARA LAS CONDICIONES DE INUNDACIONES. ESTA ES UNA SITUACION PELIGROSA. SIGA LAS INSTRUCCIONES DE LA DEFENSA CIVIL LOCAL Y LOS MANEJADORES DE EMERGENCIAS...Y MANTENGASE ALEJADO DE LOS RIOS Y RIACHUELOS LOCALES.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 1:36 AM CST | Flash Flood Warning | JSJ | 21 hr | |
| Nov 13, 2:25 AM CST | Flash Flood Warning | JSJ | 21 hr | |
| Nov 13, 2:25 AM CST | Flash Flood Warning | JSJ | 21 hr | |
| Nov 13, 5:55 AM CST | Flash Flood Warning | JSJ | 20 hr | |
| Nov 13, 3:50 PM CST | Flash Flood Warning | JSJ | ||
| Nov 13, 5:33 PM CST | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.